Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 37, NWS New York, NY

September 2, 2000Orange County, New York

NWS New York, NY issued this flash flood warning at Sep 2, 2000, 6:48 PM EDT for Orange County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2000, 6:48 PM EDT (22:48 UTC)
Expired
Sep 2, 2000, 9:00 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Whole counties

County Orange County, NY

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2000-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2000-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 022250
FFWOKX
NYC071-030100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
648 PM EDT SAT SEP 2 2000

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...

  IN SOUTHEASTERN NEW YORK STATE...
     EASTERN ORANGE...

* UNTIL 900 PM EDT...

* AT 648 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN AROUND THE WEST POINT AREA.
THE STORM IS MOVING VERY SLOWLY EAST.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:15 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 2, 3:15 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT SAT SEP 2 2000

MDLS MORE OR LESS CLOSE...BUT STILL VARY IN THE DETAILS. LIKE THE
AVN HV BEEN TENDG TWDS IT THE LAST COUPLE OF DAYS. WK CDFNT MOVG SWD
OUT OF NEW ENGLAND...PRODUCD A BATCH OF TSTMS. A BACKBLDR SET UP OVR
NWRN SUFFOLK CTY AND POURD. THIS FEATURE SHUD MOV S OF LI TNT. BUT
THEN SW WNDS SET UP AGAIN ON SUN. AL MDLS SHOWG LOTS OF RH...WITH
THE AVN SHOWG SOME RELIEF AFT 06Z TUE WHEN A STGR CDFNT BLOWS THRU.
AFTER THAT CANADIAN HI BLDS IN LWRG BOTH RH AND TEMPS QUITE A BIT.
WL KEEP CHC POPS IN FCST ESP DURG THE DAYS...AND THE THE STGR CDFNT
MON NGT/TUE MRNG. BY 12Z DRIER AIR SHUD BE ADVCTG IN eON A GUD N WND.
PREFER THE AVN SYNOPTICS BUT THE FWC TEMPS. POPS WL BE A MISH-MASH
MORE VISCERAL THN SCIENTIFIC. ROUTINE PRODUCTS WL BE LATE DUE TO
FFWS ETC.

.OKX...NONE.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 1:04 PM EDTFlash Flood WarningOKXNassau, Suffolk116 min
Sep 2, 1:20 PM EDTFlash Flood WarningOKXNassau115 min

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.